Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 111, NWS Atlanta, GA

June 11, 2010DeKalb County, Henry County, Rockdale County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 11, 2010, 3:41 PM EDT for DeKalb County, Henry County, Rockdale County, Georgia. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2010, 3:41 PM EDT (19:41 UTC)
Expired
Jun 11, 2010, 4:30 PM EDT
In force
49 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties DeKalb County, GA, Henry County, GA, Rockdale County, GA

The radar

The Atlanta radar (KFFC), 42 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 4:00 PM EDTHAIL 0.883 Se Panthersville, GARESIDENT AT 3908 KINGSBROOK BLVD IN DECATUR REPORTED HAIL SIZED FROM DIME TO NICKLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2132 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

780 
WUUS52 KFFC 111941
SVRFFC
GAC089-151-247-112030-
/O.NEW.KFFC.SV.W.0111.100611T1941Z-100611T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT FRI JUN 11 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DEKALB COUNTY IN NORTH CENTRAL GEORGIA
  NORTH CENTRAL HENRY COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHWESTERN ROCKDALE COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 430 PM EDT

* AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZED
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM NORTHEAST THROUGH NORTH OF 
  STOCKBRIDGE...MOVING EAST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PANOLA MOUNTAIN STATE PARK...ARABIA MOUNTAIN...KLONDIKE AND
  RICHARDSON PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3368 8426 3370 8414 3363 8402 3354 8414
      3354 8428 3355 8428 3355 8426 3357 8426
      3359 8424 3364 8428
TIME...MOT...LOC 1940Z 280DEG 2KT 3367 8416 3366 8420
          3361 8420

$$
1 follow-up statement
991 
WWUS52 KFFC 112026
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
426 PM EDT FRI JUN 11 2010

GAC089-151-247-112035-
/O.EXP.KFFC.SV.W.0111.000000T0000Z-100611T2030Z/
HENRY GA-ROCKDALE GA-DEKALB GA-
426 PM EDT FRI JUN 11 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN 
DEKALB...SOUTHWESTERN ROCKDALE AND NORTH CENTRAL HENRY COUNTIES WILL 
BE ALLOWED TO EXPIRE AT 430 PM EDT...

THE THUNDERSTORM THAT EARLIER PROMPTED THE WARNING FOR THIS AREA HAS 
DISSIPATED.

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...CALL 
THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3368 8426 3370 8414 3363 8402 3354 8414
      3354 8428 3355 8428 3355 8426 3357 8426
      3359 8424 3364 8428
TIME...MOT...LOC 2025Z 280DEG 2KT 3367 8413 3366 8417
          3361 8417

$$



19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:41 PM EDT, 1 hour earlier.

Area forecast discussion, Jun 11, 2:41 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
241 PM EDT FRI JUN 11 2010

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
PRETTY TYPICAL SUMMER PATTERN FOR GEORGIA. H5 RIDGE/HIGH WILL
CONTINUE TO BUILD OVER GEORGIA THROUGH SATURDAY AND THEN SLOWLY
FLATTEN INTO EARLY NEXT WEEK. NO MAJOR FOCUSING MECHANISM EXCEPT FOR
DAYTIME HEATING AND LEFT OVER OUTFLOW BOUNDARIES FROM PREVIOUS
THUNDERSTORM ACTIVITY. TEMPERATURES WILL BE THE WARMEST ON SATURDAY
WITH ALMOST NEGLIGIBLE COOLING ON SUNDAY. NIGHT TIME LOWS WILL
REMAIN WARM AS DEWPOINTS WILL HOLD IN THE UPPER 60S AND 70S.

AS FOR TEMPS...BOTH MAV AND MET ERRORS HAVE BEEN INCREASING THROUGH
TIME. IN FACT BY PERIOD 4 GUIDANCE HAS BEEN RUNNING 2 TO AS MUCH AS
7 DEGREES TOO WARM. BASED ON THICKNESS TRENDS WILL CUT BACK ON
GUIDANCE MAX TEMPS BOTH SATURDAY AND SUNDAY.

.LONG TERM /MONDAY THROUGH FRIDAY/...
H5 RIDGE REBUILDS THROUGH THE LONG TERM. THERE WILL REMAIN A RISK OF
AFTERNOON AND EVENING THUNDERSTORMS THROUGH FRIDAY. NO CHANGES
PLANNED TO THE LONG TERM.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  93  72  97  71 /  20  30  20  30  20
ATLANTA         73  93  75  94  74 /  10  30  20  30  20
BLAIRSVILLE     67  86  67  88  68 /  30  40  30  30  20
CARTERSVILLE    69  91  70  93  68 /  20  30  20  30  20
COLUMBUS        75  96  76  96  75 /  10  20  10  20  20
GAINESVILLE     72  90  72  93  73 /  20  40  20  30  20
MACON           72  96  73  98  73 /  10  30  10  30  20
ROME            68  91  70  92  71 /  20  40  20  30  20
PEACHTREE CITY  69  94  70  94  69 /  10  30  10  30  20
VIDALIA         73  99  75  99  75 /  10  30  20  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17
Hazardous weather outlook, Jun 11, 6:13 AM EDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 AM EDT FRI JUN 11 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
613 AM EDT FRI JUN 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
A FEW THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING.

.SYNOPSIS...
UPPER-LEVEL HIGH PRESSURE ALONG THE GULF COAST WILL PERSIST
THROUGH THE EVENING. A WEAK TROUGH OF LOW PRESSURE AT THE SURFACE
IS LOCATED ACROSS THE LOWER MISSISSIPPI VALLEY AND WILL DRIFT
NORTHEASTWARD THROUGHOUT THE DAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS THIS AFTERNOON AND EARLY
EVENING WILL BE BRIEF HEAVY RAIN...OCCASIONAL LIGHTNING...SMALL HAIL...AND
WIND GUSTS UP TO 40 MPH. DUE TO THE LACK OF ANY NOTABLE FOCUSING
FEATURE AT THE SURFACE...SCATTERED THUNDERSTORMS WILL BE POSSIBLE
THROUGHOUT ALL OF NORTH AND CENTRAL GEORGIA.

.DISCUSSION...
AFTERNOON HEATING OF A MOISTURE-LADEN LOWER ATMOSPHERE WILL ONCE AGAIN
PRODUCE A FEW THUNDERSTORMS ACROSS THE AREA. MIXED LAYER CAPE
VALUES WILL APPROACH 2000 THIS AFTERNOON...BUT SLIGHT WARMING
ALOFT AND A WEAK WIND PROFILE WILL LIMIT THE POSSIBILITY OF STORMS
BECOMING SEVERE. ALTHOUGH THUNDERSTORMS ARE EXPECTED TO REMAIN
BELOW SEVERE LIMITS...ONE OR TWO MAY APPROACH THOSE LIMITS DURING
THE LATE AFTERNOON HOURS. INITIAL THUNDERSTORMS WILL PRODUCE
OUTFLOW BOUNDARIES WHICH WILL PROVIDE A FOCUS FEATURE FOR
ADDITIONAL THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE EVERY DAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 11, 2:02 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
202 PM EDT FRI JUN 11 2010

GAZ057-058-111830-
202 PM EDT FRI JUN 11 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN BUTTS AND HENRY COUNTIES UNTIL 230 PM EDT...

AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OLA...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
BUTTS AND HENRY COUNTIES THROUGH 230 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE BLACKSVILLE...MCDONOUGH...LUELLA...LOCUST
GROVE...OLA...JENKINSBURG...FINCHERVILLE...JACKSON AND WORTHVILLE.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 11, 2:30 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
230 PM EDT FRI JUN 11 2010

GAZ057-058-111915-
230 PM EDT FRI JUN 11 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN BUTTS AND HENRY COUNTIES UNTIL 315 PM EDT...

AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR JENKINSBURG...MOVING SOUTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
BUTTS AND HENRY COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE FINCHERVILLE...JENKINSBURG...OLA...LOCUST
GROVE...WORTHVILLE...JACKSON...STARK...INDIAN SPRINGS STATE PARK AND
FLOVILLA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Special weather statement, Jun 11, 3:22 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
322 PM EDT FRI JUN 11 2010

GAZ045-046-112000-
322 PM EDT FRI JUN 11 2010

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN ROCKDALE AND DEKALB COUNTIES UNTIL 400 PM EDT...

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM AROUND ARABIA MOUNTAIN TO SNAPFINGER...MOVING
EAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS ROCKDALE AND DEKALB COUNTIES THROUGH 400 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SNAPFINGER...BELMONT...
LITHONIA...PANOLA MOUNTAIN STATE PARK...LAKEVIEW ESTATES...
KLONDIKE...ARABIA MOUNTAIN...CONYERS AND MILSTEAD. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
Special weather statement, Jun 11, 3:24 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
324 PM EDT FRI JUN 11 2010

GAZ057-112015-
324 PM EDT FRI JUN 11 2010

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN HENRY COUNTY UNTIL 415 PM EDT...

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HIDDEN VALLEY PARK...MOVING SOUTHEAST AT 5
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS HENRY COUNTY THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE HIDDEN VALLEY PARK...STOCKBRIDGE...FLIPPEN AND
KELLEYTOWN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 4:30 PM EDTSevere Thunderstorm WarningFFCClayton, Fayette45 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.